Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 33, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 2, 2006, 4:57 PM EDT for Forsyth County, Fulton County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2006, 4:57 PM EDT (20:57 UTC)
- Expired
- Apr 2, 2006, 5:30 PM EDT
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties Forsyth County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 94 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 576 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 022058 SVRFFC GAC117-121-022130- /O.NEW.KFFC.SV.W.0033.060402T2057Z-060402T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 457 PM EDT SUN APR 2 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FORSYTH COUNTY IN NORTH CENTRAL GEORGIA NORTH FULTON COUNTY IN NORTH CENTRAL GEORGIA * UNTIL 530 PM EDT * AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ALPHARETTA...AND MOVING EAST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CUMMING AND DREW. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3417 8439 3400 8430 3410 8393 3431 8403 $$
1 follow-up statement
000 WWUS52 KFFC 022129 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 529 PM EDT SUN APR 2 2006 GAC117-121-022131- /O.EXP.KFFC.SV.W.0033.000000T0000Z-060402T2130Z/ FORSYTH GA-FULTON GA- 529 PM EDT SUN APR 2 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FULTON AND FORSYTH COUNTIES WILL EXPIRE AT 530 PM EDT... IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3417 8439 3400 8430 3410 8393 3431 8403 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 2:45 PM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Apr 2, 2:45 PM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 245 PM EDT SUN APR 2 2006 .SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT) WEAK BOUNDARY ORIENTED ROUGHLY NORTHWEST TO SOUTHEAST ACROSS PORTIONS OF NORTHEAST GEORGIA WILL LIKELY BE THE FOCUSING MECHANISM FOR CONVECTIVE DEVELOPMENT THIS EVENING. MODIFIED SOUNDING GIVES CAPES NEAR 2000 J/KG AND LAPS ANALYSIS HAS LIS NEAR -6 TO -7C ALREADY THIS AFTERNOON. MINOR CONVECTION MANAGED TO MAKE ITS WAY ACROSS SOUTHERN TENNESSEE AND AT THIS TIME IS SLIDING DOWN THE WARM FRONT IN NORTHEASTERN GEORGIA. ACROSS THE REST OF THE STATE...LACK OF DEEP SHEAR WILL LIKELY RESULT IN ONLY MARGINAL SEVERE LEVELS FOR ANY STORM THAT MIGHT DEVELOP...BUT IN THE VICINITY OF THE WARM FRONT...INCREASED SHEAR MAY GIVE MORE POTENTIAL FOR SEVERE THUNDERSTORMS. EITHER WAY...SEVERE POTENTIAL IS STILL ONLY ISOLATED FOR THIS EVENING. SECOND ROUND OF THUNDERSTORMS SHOULD MOVE THROUGH EARLY MONDAY AS THE UPPER SYSTEM BEGINS TO ACTUALLY SWING THROUGH. WITH MORE UPPER SUPPORT...INCLUDING THE POSSIBILITY OF BRIEFLY FAVORABLE JET CONFIGURATION AND PVA ALONG WITH STRONGER WINDS ALOFT...STORMS MAY BECOME MORE ORGANIZED. HOWEVER...LACK OF SURFACE HEATING WILL LIMIT INSTABILITY...WITH CAPES BACK DOWN BELOW 1000 J/KG. THE LAST HURRAH OF THE SYSTEM WOULD BE MONDAY MIDDAY AS IT EXITS...IF THERE IS ENOUGH SUNSHINE TO PRODUCE SOME SURFACE INSTABILITY...STORMS MAY GET GOING ENOUGH TO GIVE US ONE LAST PUNCH. THUS...HAVE KEPT HIGH CHANCE POPS IN THROUGH MONDAY MORNING...AND CHANCE POPS IN THROUGH MONDAY AFTERNOON. VERY TIGHT GRADIENT REMAINS MONDAY AFTERNOON AS COLD FRONT EXITS THE STATE WITH 40KT WINDS PROGGED AT 850 MB. UNDER CONFLUENT NORTHWESTERLY FLOW ALOFT AS UPPER RIDGE BEGINS TO BUILD IN...THOSE WINDS SHOULD EASILY MIX DOWN. THUS...HAVE ISSUED A WIND ADVISORY FOR THE NORTHEAST MOUNTAINS FOR MONDAY AFTERNOON. LATER SHIFT CAN DECIDE IF THE ADVISORY NEEDS TO BE EXTENDED IN TIME OR SPACE. SHOULD SEE A PRETTY MARKED CHANGE IN HIGHS FROM TODAY THROUGH TUESDAY. MOST AREAS ARE ALREADY IN THE 80S AT AFD TIME TODAY. HIGHS MONDAY WILL DEPEND ON EXACT LOCATION OF THE FRONT...BUT STILL EXPECT LOW 80S FOR A GOOD PORTION OF THE STATE GIVEN ENOUGH SUN. AFTER THE FRONT MOVES THROUGH...A 7-10 DEGREE DROP IS EXPECTED FOR TUESDAY...WITH HIGHS MID 60S TO LOWER 70S. DID NOT GO AS LOW AS MOS PROGGED FOR MONDAY OR TUESDAY NIGHT. WITH 50S AND 60S TONIGHT THOUGH...THE 40S FOR MONDAY NIGHT WITH NORTHERLY SURFACE FLOW AND A SIGNIFICANT THETA-E TROUGH WILL BE A SIGNIFICANT CHANGE. KEPT UPPER 30S TUESDAY NIGHT RATHER THAN LOW- MID 30S EVEN WITH A WEAKENING GRADIENT...THIS SEEMS TO BE IN AGREEMENT WITH SURROUNDING OFFICES. .LONG TERM...(WEDNESDAY THROUGH SUNDAY) THE 12Z GFS HAS APPARENTLY SLOWED DOWN IN THE EXTENDED FROM THE PREVIOUS RUNS AND COME IN LINE WITH THE 00Z ECMWF. EARLIER RUNS OF THE GFS SEEMED TO WANT TO PHASE THE PLAINS LOW BY LATE WEEK WITH THE EASTERN CANADA LOW...BUT THE 12Z RUN HAS HELD THE LOW BACK A LITTLE. THIS WILL ALLOW THE UPPER RIDGE TO BUILD A LITTLE MORE AHEAD OF THE LOW...BRINGING MORE OF A WARM-UP TO THE SOUTHEAST BY THE WEEKEND WITH INCREASED RETURN FLOW ON THE BACKSIDE OF THE SURFACE HIGH. ENOUGH MOISTURE IS ASSOCIATED WITH THE WARM FRONT AHEAD OF THE LOW THAT POPS RETURN TO THE EXTENDED IN NORTH GEORGIA BY THURSDAY AND HANG AROUND TILL THE COLD FRONT CLEARS ON SUNDAY. EXPECT A GENERAL WARMING TREND UNTIL THE FRONT MOVES THROUGH...THEN TEMPS SHOULD LEVEL OFF BY THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 62 76 46 67 / 30 30 5 5 ATHENS 62 79 45 71 / 30 30 10 5 GAINESVILLE 62 77 44 69 / 40 40 10 5 ROME 59 77 42 70 / 40 30 5 5 COLUMBUS 63 82 50 72 / 20 20 5 5 MACON 58 83 47 73 / 20 20 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 2 PM TO 8 PM EDT MONDAY FOR DAWSON...FANNIN... GILMER...LUMPKIN...PICKENS...TOWNS...UNION...WHITE. && TDP
Hazardous weather outlook, Apr 2, 12:13 PM EDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1213 PM EDT SUN APR 2 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-031615- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 1213 PM EDT SUN APR 2 2006 ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... A WEAK FRONTAL BOUNDARY ACROSS NORTH GEORGIA WILL DRIFT NORTH TODAY AS A SERIES OF WEAK UPPER LEVEL DISTURBANCES MOVE ACROSS THE SOUTHEAST UNITED STATES. .PRIMARY HAZARDS... THE PRIMARY HAZARD WILL BE LARGE HAIL...DAMAGING WINDS...AND CLOUD TO GROUND LIGHTNING...MAINLY BETWEEN NOON AND 8 PM. .DISCUSSION... AN AREA OF SHOWERS AND THUNDERSTORMS OVER PORTIONS OF NORTHERN ALABAMA AND NORTH GEORGIA WILL MOVE EAST AND THEN SOUTHEAST ACROSS GEORGIA DURING THE AFTERNOON. THE THUNDSTORMS WILL ENCOUNTERS INCREASINGLY UNSTABLE AIR OVER GEORGIA THIS AFTERNOON. CAPES WILL INCREASE TO 1000 TO 2000 ACROSS THE REGION THIS AFTERNOON ALONG WITH LIFTED INDICES DROPPING TO MINUS 2 TO MINUS 5. THEREFORE THERE EXISTS THE POTENTIAL FOR A FEW OF THESE THUNDERSTORMS TO BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. THE BEST TIME FOR THE SEVERE THUNDERSTORMS WILL BE BETWEEN NOON AND 8 PM. AS THIS COMPLEX OF THUNDERSTORMS EXITS THE STATE...ANOTHER WAVE OF THUNDERSTORMS WILL BE GETTING ORGANIZED OVER THE TENNESSEE VALLEY AND THEN MOVE INTO GEORGIA AFTER MIDNIGHT TONIGHT. ALTHOUGH THE ATMOSPHERE OVER GEORGIA WILL BE MODERATELY UNSTABLE...SEVERE THUNDERSTORMS ARE NOT EXPECTED WITH THIS SECOND WAVE OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS ON MONDAY...AND THEN AGAIN ON FRIDAY AND SATURDAY. HAZARDOUS WEATHER IS NOT EXPECTED TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING.
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.